MAUDE Adverse Event Report: SYNTHES HAGENDORF DRILL/TAP AND SCREW GUIDE WITH POST

SYNTHES HAGENDORF DRILL/TAP AND SCREW GUIDE WITH POST
Catalog Number 03.613.001
Medical Device Problem Code Bent (1059)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used for treatment, not diagnosis.No patient involvement reported.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.Device history records review was conducted.The report indicates that the: part 03.613.001, lot 9479627.Manufacturing site: (b)(4).Manufacturing date: 04 sep.2015.No ncrs were generated during production.Review of the device history record showed that there were no issues during the manufacture of the product that would contribute to this complaint condition if information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the following instruments were discovered to be malfunctioning: two screw inserters t8 self-retaining/qc are not self-retaining screws any longer (the devices were tried with unknown screws).The lid locking mechanism on one module for ti zero-p va screws is broken -not functioning properly/not holding the screws in any longer.Four insertion screwdrivers self-retaining are not self-retaining screws any longer (the devices were tried with unknown screws).And one drill tp/screw guide with post looks as if it is slightly bent.This was identified when sets were inspected in sterile processing.No procedure or patient involvement.This complaint involves one device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
A product investigation was completed: the bent complaint condition was able to be confirmed.One of the distal phalanges of the dts guide was very slightly bent inwards.A visual inspection, functional test, device history records review, and drawing review were performed as part of this investigation.The relevant product drawings were reviewed.The design, materials and finishing processes were found to be appropriate for the intended use of these devices.A device history review was performed for the returned instruments¿ lot number and no material review reports, non-conformance reports or complaint-related issues were identified with the lot numbers which may have contributed to the complaint condition.A root cause could not be determined for the screw module and the dts guide as the circumstances at the time of use are unknown.During the investigation no product design issues or discrepancies were observed that may have contributed to the complaint condition.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
The malfunctions for all of the parts were assessed and it was determined only the bent drill/tap and screw guide with post met the criteria of a reportable event.

Brand Name
DRILL/TAP AND SCREW GUIDE WITH POST
Common Device Name
GUIDE
Manufacturer (Section D)
SYNTHES HAGENDORF
im bifang 6
hagendorf CH461 4
SZ  CH4614
MDR Report Key6531196
Report Number3003875359-2017-10204
Device Sequence Number1268873
Product Code FZX
UDI-Device Identifier10705034714547
UDI-Public(01)10705034714547(10)9479627
Combination Product (Y/N)N
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.613.001
Device Lot Number9479627
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/04/2017
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 04/06/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/28/2017
Supplement Report FDA Received Date05/24/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1